MAUDE Adverse Event Report: ENDOLOGIX SANTA ROSA OVATION IX; ILIAC LIMB

ENDOLOGIX SANTA ROSA OVATION IX; ILIAC LIMB
Model Number TV-IL1410140-J
Medical Device Problem Codes Off-Label Use (1494); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Cardiac Arrest (1762); Hemorrhage/Blood Loss/Bleeding (1888); Low Blood Pressure/ Hypotension (1914); Rupture (2208)
Date of Event 04/24/2023
Type of Reportable Event Death
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.H3 other text : devices remain implanted.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa).It was noted that patient also had aortic occlusive disease and heavily calcified iliac arteries (cautionary product use).The physician intended to use the alto abdominal aortic aneurysm stent system for aui (aorto-uni iliac) with femoral-femoral crossover bypass.During the initial implant procedure, the physician was unable to advance the alto stent graft past the iliac bifurcation, and therefore elected to use an ovation ix iliac limb to create the aui.The ovation ix device was implanted in the aorta, extending down the right iliac artery.No sign of complications were noted at this time of the procedure.The physician then proceeded by implanting a gore (non-endologix) vbx stent in the proximal aorta above the ovation ix iliac limb.A couple of minutes later, the patient's blood pressure dropped (classified as hypotension) and a hole in the aorta was diagnosed.Several contrast injections were made and the bleeding was noted to be originating from the proximal aorta.After several attempts to control the bleeding, the physician converted the patient to open repair.The patient ultimately passed away a couple hours later.No additional information is currently available regarding this initial report.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the reported ovation ix, perforation of the aorta (reported as hole in the aorta), hemodynamic instability (reported as hypotension) and death are confirmed.This is consistent with the reported adverse event/incident.The most likely causation for the reported event is user-related due to the following contributing factors: absence of an abdominal aortic aneurysm, thickened calcifications throughout the aorta and iliacs (aortoiliac occlusive disease), preoperative occlusion of the distal aorta 3cm above the bifurcation and extending into the bilateral iliacs, and concomitant product use of a non-endologix stent and ovation limb in the aorta.The most likely causation for the patient death is procedure-related.Procedure-related harms include abnormal blood loss, cardiac arrest and surgical conversion.The final patient status was reported as deceased.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: h6 medical device probem codes; remove 3190, h6 investigation finding codes; remove 3233, h6 investigation conclusion codes; remove 11.

Brand Name
OVATION IX
Common Device Name
ILIAC LIMB
Manufacturer (Section D)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
santa rosa CA 95403
Manufacturer (Section G)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
,
santa rosa CA 95403
Manufacturer Contact
gary kirchgater
3910 brickway blvd
,
santa rosa, CA 95403
8009832284
MDR Report Key16947227
Report Number3008011247-2023-00058
Device Sequence Number12356530
Product Code MIH
UDI-Device Identifier00850007370145
UDI-Public(01)00850007370145(17)250810(10)FS080922-53
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 04/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/10/2025
Device Model NumberTV-IL1410140-J
Device Catalogue NumberTV-IL1410140-J
Device Lot NumberFS080922-53
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/24/2023
Supplement Date Received by Manufacturer06/15/2023
Initial Report FDA Received Date05/17/2023
Supplement Report FDA Received Date07/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GORE (NON-ENDOLOGIX) VBX STENT.
Outcome Attributed to Adverse Event Death;
Patient Age67 YR
Patient SexUnknown